My mther has been diagnosed with CIDP, and just finished her second week of IGG treatment. Before the latest series was over, she quit producing urine, and is now in acute renal failure with alot of fluid retention. Are these problems possibly a reaction to the IGG? If so, should she discontinue treatments? She had responded so well to the first series.
Acute renal failure from acute tubular necrosis is an uncommon but well-recognised complication of IVIg. It results from impaired renal perfusion resulting from the hyperviscous and hyperosmaolar state of the blood caused by IVIg. The risk is higher in pre-existing renal disease from diabetes etc. Recovery of renal function is usually good. The risk of renal failure can be diminished by adequate hydration, and by lower daily doses of IVIg (eg 400mg/kg/d X 5d as against 1g/kg/d X 2d).
The decision of receiving more IVIg treatments or of choosing probably equally effective alternatives such as plasma exchange will have to be taken by your mother and you in consultation with her neurologist and nephrologist
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.